Psychiatry and Clinical Psychopharmacology
Case Report

Maculopapular rash associated with risperidone in a child

1.

Department of Child and Adolescent Psychiatry, Faculty of Medicine, Selcuk University, Konya, Turkey

2.

Department of Child and Adolescent Psychiatry, Selçuk University Faculty of Medicine, Konya, Turkey

3.

Department of Dermatology, Afyon Kocatepe University Faculty of Medicine, Afyon, Turkey

Psychiatry and Clinical Psychopharmacology 2019; 29: 527-528
DOI: 10.1080/24750573.2018.1468639
Read: 913 Downloads: 431 Published: 08 February 2021

Risperidone is an atypical antipsychotic that antagonizes 5HT2A and D2 receptors. Risperidone is used for many indications in children and adolescents. These indications include bipolar mania, schizophrenia, disruptive behaviour disorders, and aggression associated with autism spectrum disorder/mental retardation. Although it is usually well tolerated, weight gain, somnolence, rhinitis, headache, and rising appetite are among the most noticed side effects. Here we present a 5-year-old boy who developed diffuse nonpruritic maculopapular skin rash with a stable dosage of risperidone in the eighth month of treatment.

Files
EISSN 2475-0581